Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 263, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 16, 2007, 12:56 AM CDT for Real County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 12:56 AM CDT (05:56 UTC)
- Expired
- Jun 16, 2007, 1:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 81 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 160557 SVREWX TXC385-160645- /O.NEW.KEWX.SV.W.0263.070616T0556Z-070616T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1256 AM CDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... REAL COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF LEAKEY... * UNTIL 145 AM CDT * AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES NORTHWEST OF LEAKEY...OR ABOUT 17 MILES EAST OF ROCKSPRINGS...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL REAL COUNTY AT 110 AM CDT LAT...LON 3008 9996 2965 10001 2965 9968 3006 9971 $$
2 follow-up statements
000 WWUS54 KEWX 160618 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 118 AM CDT SAT JUN 16 2007 TXC385-160645- /O.CON.KEWX.SV.W.0263.000000T0000Z-070616T0645Z/ REAL TX- 118 AM CDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR REAL COUNTY... AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTH OF LEAKEY TO 12 MILES WEST OF LEAKEY... MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LEAKEY BY 140 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3008 9996 2965 10001 2965 9968 3006 9971 $$
000 WWUS54 KEWX 160648 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 147 AM CDT SAT JUN 16 2007 TXC385-160657- /O.EXP.KEWX.SV.W.0263.000000T0000Z-070616T0645Z/ REAL TX- 147 AM CDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR REAL COUNTY EXPIRED AT 145 AM CDT... THE THUNDERSTORMS THAT PROMPTED THE ISSUANCE OF THE WARNING HAVE MOVE OUT OF THE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3008 9996 2965 10001 2965 9968 3006 9971 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:05 AM CDT, 51 minutes earlier.
Area forecast discussion, Jun 16, 12:05 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 AM CDT SAT JUN 16 2007 .UPDATE... BASED ON EXTRAPOLATION OF STORMS HAVE EXTENDED SEVERE THUNDERSTORM WATCH 398 SOUTHEAST TO A LLANO TO BANDERA TO UVALDE TO CRYSTAL CITY TO EL INDIO LINE. CONVECTIVE PARAMETERS SUGGEST SEVERE STORMS POSSIBLE FURTHER TO THE SOUTHEAST OF ORIGINAL WATCH AREA. EXPECT THAT SEVERE THREAT WILL DIMINISH AROUND 3 AM AND HEAVY RAIN THREAT WILL CONTINUE INTO THE MORNING HOURS. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK. && .PREV DISCUSSION... /ISSUED 1147 PM CDT FRI JUN 15 2007/ AVIATION... NO CHANGE FROM THE PRIOR DISCUSSION. THE MASSIVE THUNDERSTORM COMPLEX IS MOVING SOUTHEAST ACROSS THE HILL COUNTRY AND WILL REACH KDRT AROUND 06Z...AND KAUS-KHYI ARND 09Z. MVFR CIGS WILL DEVELOP FROM KSSF TO KAUS. STABLE VFR CONDITIONS WILL PREVAIL AFTER THE TSTM COMPLEX EXITS THE AREA ARND 15Z-17Z. SCATTERED TO NUMEROUS THUNDERSTORMS WILL REDEVELOPING AROUND 21Z AND CONTINUE BEYOND 00Z. PREV DISCUSSION... /ISSUED 717 PM CDT FRI JUN 15 2007/ UPDATE... HAVE UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH 398 FOR EDWARDS AND VAL VERDE COUNTIES THROUGH 08Z OR 3 AM CDT SATURDAY MORNING. A BOUNDARY EXTENDS ACROSS THE WESTERN HILL COUNTRY INTO THE EDWARDS PLATEAU. NATIONAL WEATHER SERVICE RADAR SHOWS SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST OF SAN ANGELO TO THE TRANS PECOS REGION AHEAD OF SHORT-WAVE ROTATING AROUND THE UPPER LOW SLOWLY DRIFTING SOUTH OVER WESTERN TEXAS. OTHERWISE, ONGOING FORECASTS ON TRACK WITH ONLY SOME RE-ESTABLISHMENT OF THE SENSIBLE WEATHER GRIDS FOR TONIGHT. PREV DISCUSSION... /ISSUED 635 PM CDT FRI JUN 15 2007/ AVIATION... VFR SKIES WILL HOLD UNTIL 09Z. HOWEVER, A CLUSTER OF THUNDERSTORMS WEST OF KDRT WILL MOVE EAST ACROSS KDRT BETWEEN 04Z AND 08Z. WHILE THIS ACTIVITY IS GOING ON, MVFR CIGS WILL DEVELOP FROM KSSF TO KAUS. SHOWER ACTIVITY WILL APPROACH THE KSSF TO KAUS CORRIDOR BY 10Z AND CONTINUE MOVING EAST OUT OF THE TERMINAL AREAS BY 17Z. STABLE VFR CONDITIONS WILL GRADUALLY DETERIORATE WITH SCATTERED TO NUMEROUS THUNDERSTORMS REDEVELOPING AROUND 21Z. THE THUNDERSTORM ACTIVITY WILL CONTINUE BEYOND 00Z. PREV DISCUSSION... /ISSUED 240 PM CDT FRI JUN 15 2007/ DISCUSSION...FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH CENTRAL TEXAS FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT SUNDAY. UPPER LOW WILL MIGRATE SOUTHWARD TONIGHT AND SATURDAY WITH THUNDERSTORMS TRANSLATING SOUTHEAST (WITH THE DISTURBANCES) OVER THE WATCH AREA. ADDITIONAL RAINS AND THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY AS THE BROAD UPPER LOW STALLS OVER NORTH AND CENTRAL TEXAS. RIDGING WILL BEGIN BUILDING IN FROM THE WEST MONDAY NIGHT AND TUESDAY AS RAINS DIMINISH FROM WEST TO EAST. SOME WIDELY SCATTERED TO ISOLATED SEA BREEZE SHOWERS MAY INFILTRATE THE EASTERN SECTIONS OF THE CWA WEDNESDAY THROUGH FRIDAY, BUT MUCH OF THE AREA WILL BE UNDER THE DOMINATION OF A STRONGLY SUBSIDENT UPPER RIDGE CENTERED OVER WEST TEXAS. TEMPERATURES WILL BE A LITTLE BELOW NORMAL SATURDAY AND SUNDAY ACROSS THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS DUE TO THE RAIN COOLED AIR. AREAS WEST AND SOUTH OF SAN ANTONIO WILL SEE READINGS NEAR NORMAL (NEAR 90 TO THE MID 90S). AS STRONGER RIDGING BUILDS IN EARLY NEXT WEEK DAYTIME HIGH TEMPERATURES WILL SOAR ABOVE NORMAL ACROSS THE MIDDLE RIO GRANDE PLAINS TO THE WESTERN PLATEAU WITH NEAR NORMAL READINGS ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 87 71 84 73 / 70 60 80 60 50 AUSTIN BERGSTROM INTL AIRPORT 72 84 71 85 74 / 70 60 80 60 50 DEL RIO INTL AIRPORT 76 95 76 96 76 / 40 20 40 20 10 SAN ANTONIO INTL AIRPORT 74 89 73 87 75 / 50 50 80 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/06
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 57 min |
| Jun 15, 11:24 PM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| Jun 16, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 64 min |
| Jun 16, 2:12 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 48 min |
| Jun 16, 2:31 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| Jun 16, 2:46 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 16, 3:14 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 16, 6:32 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Jun 16, 10:35 AM CDT | Flash Flood Warning | EWX | Edwards | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.